# SDR CA110318002

- Difficulty date: November 15, 2010
- Submitted: September 14, 2015
- Operation: General aviation
- System (JASC): 3461 · Flight Management Computing Software System
- Part: Fms
- Part number: 100601951
- Condition: Defective
- Location: Cockpit
- Stage of operation: UK
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) PROBLEM ORIGINALLY OCCURRED LAST YEAR, HOWEVER WAS ONLY RECENTLY REPORTED TO THE EQUIPMENT MANUFACTURER.  TWO ACFT PH-PXB & PH-PXE AFFECTED.  WHEN FLYING IN REGION WHERE MAGNETIC VARIATION IS CLOSE TO ZERO DEGREES, THERE IS A POSSIBILITY THAT THE FMS CAUSES A 180 DEGREES INVERSION OF THE COMPASS MAP ON THE HSI DISPLAY.  THE FOLLOWING HSI PICTURE TAKEN IN FLIGHT SHOWS THE HELICOPTER FLYING TOWARD 297 DEGREES WHILE THE ACTUAL TRACK & DESIRED TRACK ARE 117 DEGREES.  PROBLEM IS OBSERVABLE ON INSTALLATION USING THE FMS PROVIDED MAGNETIC VARIATION ENCODED IN ARINC 429 LABEL 147.  CMC HAS CONVENED SAFETY REVIEW BOARD & HAS LOGGED FAULT INVESTIGATION WITH INTENT TO PROVIDE CORRECTIVE ACTION.
